Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Numbers bouncing and IRIS?
Jun 20, 2010

Hi, my results so far have been

02/25 VL 13100 CD4 220 24% 03/12 VL 19800 CD4 372 19% 03/26 Started Atripla 04/30 VL 58 CD4 286 23% 05/28 VL 45 CD4 222 21%

My question is - why are my CD4s and percentage going down with a good viral load response, and for the past 10 days or so I have felt slightly feverish, general malaise, aching bones - could I have IRIS due to the rapid VL drop? (if so, will it resolve and I start to fel better?).

Thanks.

Response from Dr. Holodniy

The most important number to watch acutely after starting HIV treatment is the reduction in viral load, which going the way it is supposed to. I would not be concerned at this point about the bouncing CD4 count and percent. Once your viral load is undetectable, you will see the CD4 count/percent smooth out and increase. Any symptoms you have should be gone relatively soon as your body and immune system get stabilized on the HIV meds.



Previous
T cell reduction - what would cause it?
Next
anal fistula with hiv

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement